Autism & Asperger's Syndrome Expert Forum
is it hallucination??
About This Forum:

Questions in the Autism & Asperger's Syndrome forum are answered by researchers at the New England Center for Children. Topics covered include Attention Deficit Hyperactivity Disorder (ADHD), Antisocial Personality Disorder, Asperger Syndrome, Autism, blindness, bullying, clinical depression, deafness, dyslexia, mental retardation, and social alienation.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

is it hallucination??

my brother has asperger's syndrome, recently when he is tired he would sort of like hallucinate- eyes wander everywhere, wouldn't eat at times, muscles get rigid, restless like he lies down to bed closes eyes then would sit after wards which goes on and on for hours. His feet are always moving to which i know he has no control. What alarms me is his really rigid muscles.This hallucinations started about 3 months ago, i though it's because of the medication yet it is not, in the past when he's tired or angry he tend to punch anything or anyone he sees,now he's like not in this world anymore, but in his own world. Please explain to me what is this hallucinations of his or about his rigid muscles what to do??please...
Related Discussions
702031_tn?1260479881
It’s difficult to determine what is happening based on a description alone, but I’m not sure that I would describe these events as hallucinations.  This behavior could range from something innocuous and not harmful (perhaps he is relaxing and simply ignoring other events that are going on around him) to a serious medical event.  If you haven’t already, I recommend that you immediately contact your doctor and explain what has been happening – exactly what symptoms you are observing, when they occur, and whether you are able to interrupt these events (e.g., if you try to get his attention during this time, does he orient towards you?  Answer you?).   Some medications can cause serious side effects that may include muscle tremors or rigidity, so it’s important you bring this to the attention of your doctor soon (if you haven’t already).

If you have contacted your doctor and they have ruled out the possibility of medication side effects and other neurological or medical disorders, then you might start to look at ways to manage these behaviors.  Again, it’s difficult to tell precisely what is happening based on a description, but you this may be a way for him to relax, or it may be a form of stereotypy – repetitive, non-functional movements that are frequently seen in individuals diagnosed with autism spectrum disorders.  If this is the case, you might try first establishing when it’s okay to for this to happen (e.g., schedule down time for him in his bedroom for a while after school) and when he needs to be on-task, alert, etc. (e.g., while at school, or during family chore time on the weekend).  

If he is receiving special education services, you could ask the school if they have a Behavior Analyst on their staff who might be able to help you address his behavior. If these problems are occurring at school, it’s likely that the school is already trying to address them – hopefully, that person would be willing to work with you to help solve these problems.
Blank
Continue discussion Blank
This Forum's Experts
340676_tn?1383325484
Jason C Bourret, Ph.D., BCBA-DBlank
The New England Center for Children
Southborough, MA
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank